How to Treat Post-Traumatic Headache

"Sometimes simple changes like eating during the day, limiting caffeine, and getting good sleep will improve headaches," says Dr. Alison Cernich.

Posted on BrainLine May 31, 2017.

Comments (2)

I'm still having horrific blinding headache symptoms. I fell down a flight of stairs in December. Hit my head hard all the way down (fell backwards all the way down) and hit my head hard on a chair at the bottom. I need some type relief I've tried imetrex what else can I do?

Try asking your doctor to try you on Modafinil. I started with like a 30 something milligram dose for the first 2 weeks and then was taking (1) a day with the dosage of 200mg. If you take it at 6am, expect side effects around 6pm (you might have a slight jittery feeling in your hands, but your hands won't actually be shakey- you'll mostly just have diarrhea as a side effect. This should ONLY last for like the first 2 weeks though, and then you'll be 'normal'). This was given to me as a final "on a whim, let's just try this since it helps with excessive daytime fatigue"...I just wanted to be 'normal' again. I tried many things. Modafinil is nothing like Adderall. You do, however, have to show your I.d. when you pick-up this prescription from the pharmacy because it's a "controlled substance". But I went 3 months of taking this medicine and then went a week without it and had no withdrawal symptoms or anything not normal happen... I felt great after the first 3 weeks, to be honest. I just needed to get past that side effect stage... Then, I was sleeping normally again and I was not tired during the day, and I was even eating breakfast again too! I felt wonderful. I still take Rizotriptan 10mg, for any migraines I encounter, but I don't go through 14 of them in half a months time like I was before. I was taking (1) Topiramate 10mg with the Modafinil, but now that I'm about 4+ months into that, I'm getting a weird hormonal side effect from the Topiramate, so I took myself off of it and now I just take the (1) Modafinil 200mg in the morning around 6:30-7 am, every morning. I think maybe after a few months your body adjusts to the dose though. So if you're anything like me and OTC medicine doesn't help you, then you'll probably fall into the same plateau I fell into. But there's options if that happens. Start with asking your doctor to 'go out on a whim' though and try you on the Modafinil. It's been a life saver for me! To feel that normalcy again is the best feeling ever.